Texas, 2014

Winter Weather in Texas, November 24 to 25, 2014

November 24 to 25, 2014 · NWS FWD · 5 events in 5 counties and zones

An upper level disturbance and strong cold front combined to produce a few areas of light wintry mix across portions of north and central Texas. While the impacts from the storm were minor, a few areas saw slick roadways.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level disturbance and strong cold front combined to produce a few areas of light wintry mix across portions of north and central Texas. While the impacts from the storm were minor, a few areas saw slick roadways.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 24, 5:25 AM CST, 35 minutes earlier.

Area forecast discussion, Nov 24, 5:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
525 AM CST MON NOV 24 2014

.AVIATION...
NO AVIATION WEATHER CONCERNS EXPECTED THROUGH TUESDAY MORNING WITH
VFR CONDITIONS AND A NORTHWEST TO WEST WIND AT SPEEDS GENERALLY
LESS THAN 12 KNOTS.

79

&&

.PREV DISCUSSION... /ISSUED 232 AM CST MON NOV 24 2014/
A LARGE AREA OF TROUGHING DOMINATES THE CENTRAL AND EASTERN PARTS
OF THE U.S. THIS MORNING BUT THE ACTIVE WEATHER HAS ALL MOVED WELL
EAST OF OUR REGION. SUNNY SKIES AND COOLER TEMPERATURES CAN BE
EXPECTED TODAY AS HIGH PRESSURE BUILDS INTO THE AREA. WINDS WILL
BE CONSIDERABLY LIGHTER TODAY AS THE PRESSURE GRADIENT HAS
WEAKENED CONSIDERABLY BEHIND YESTERDAYS COLD FRONT. CLEAR SKIES
TONIGHT AND LIGHT WINDS WILL RESULT IN A COOL NIGHT WITH LOWS
DROPPING INTO THE MID 30S. OUTLYING AREAS MAY DROP TO NEAR
FREEZING. ANOTHER SHORTWAVE TROUGH WILL MOVE OVER THE SOUTHERN
PLAINS TOMORROW RESULTING IN A SECONDARY PUSH OF COOLER AIR.
TEMPERATURES ON TUESDAY SHOULD BE A COUPLE OF DEGREES COOLER THAN
TODAY.

THE REMAINDER OF THE WEEK LOOKS NICE ACROSS ALL OF NORTH TEXAS
AS WE WILL BE ON THE EASTERN EDGE OF UPPER RIDGING. THIS WILL
PLACE US IN NORTHWEST FLOW ALOFT...HOWEVER LOWER LEVEL WINDS WILL
BE MORE WEST-SOUTHWEST. THIS SHOULD ALLOW TEMPERATURES TO WARM
THROUGH THE END OF THE WEEK. HIGHS WILL BE IN THE MID TO UPPER 60S
ON THANKSGIVING DAY AND WILL CLIMB INTO THE LOWER 70S FOR FRIDAY
AND SATURDAY. SOME MOISTURE WILL WORK BACK INTO NORTH TEXAS BY
SATURDAY AND ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH
SOMETIME LATE SUNDAY. RIGHT NOW...ONLY LOW RAIN CHANCES ARE
EXPECTED. OTHERWISE...NO SIGNIFICANT WEATHER IS EXPECTED THROUGH
THE UPCOMING WEEK.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  38  63  40  65 /   0   0   0   0   0
WACO, TX              62  35  62  37  67 /   0   0   0   0   0
PARIS, TX             61  35  58  36  62 /   0   0   0   0   0
DENTON, TX            62  35  59  36  64 /   0   0   0   0   0
MCKINNEY, TX          61  35  60  35  64 /   0   0   0   0   0
DALLAS, TX            62  39  60  40  65 /   0   0   0   0   0
TERRELL, TX           62  36  62  37  65 /   0   0   0   0   0
CORSICANA, TX         62  37  62  40  66 /   0   0   0   0   0
TEMPLE, TX            64  37  64  36  68 /   0   0   0   0   0
MINERAL WELLS, TX     62  35  62  35  65 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/91
Hazardous weather outlook, Nov 24, 2:31 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
231 AM CST MON NOV 24 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
231 AM CST MON NOV 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Young

When
November 24, 6:00 AM CST to 8:00 AM CST
Where
Young forecast zone
Reported by
Law Enforcement
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

The Young County sheriff's office reported light sleet accumulations in the city of Graham. A few roadways became slick due to the light icing.

Winter Weather, Montague

When
November 24, 9:25 AM CST to 11:30 AM CST
Where
Montague forecast zone
Reported by
Emergency Manager
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

The Montague County emergency manager reported approximately one tenth inch of sleet accumulation on grassy surfaces. The roads and highways remained unaffected.

Winter Weather, Grayson

When
November 25, 4:00 AM CST to 9:00 AM CST
Where
Grayson forecast zone
Reported by
Broadcast Media
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Several broadcast media reports of icy patches on bridges across Grayson County. Several accidents were reported across the County, most notably along US377, US82, and US75 near Denison. The accidents and icy bridges were caused by patches of freezing rain between 0.01 and 0.05 inch.

Winter Weather, Tarrant

When
November 25, 5:15 AM CST to 8:15 AM CST
Where
Tarrant forecast zone
Property damage
$30,000
Reported by
Social Media
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Social media reports of freezing rain near 0.05 inch were received. The ice accumulated on power lines and trees, which led to approximately 18,000 customers without power in southwest Tarrant County.

Winter Weather, Lamar

When
November 25, 7:00 AM CST to 10:00 AM CST
Where
Lamar forecast zone
Reported by
Law Enforcement
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

The police department from the City of Paris reported icy spots on US Highway 271 southeast of the city of Paris. The icy spots were caused by freezing rain that accumulated to 0.05 inch.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548149, 548148, 548129, 548131, 548130.